Alert archive / Massachusetts / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jun 23, 2012, 6:45 PM EDT for Barnstable County, Dukes County, Massachusetts. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2012, 6:45 PM EDT (22:45 UTC)
- Expired
- Jun 23, 2012, 8:15 PM EDT
- In force
- 90 min
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Dukes County, MA
The radar
The Boston radar (KBOX), 75 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 10.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
289
WWUS81 KBOX 232245
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
645 PM EDT SAT JUN 23 2012
MAZ022-023-240015-
BARNSTABLE MA-DUKES MA-
645 PM EDT SAT JUN 23 2012
AT 640 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS PRODUCING FREQUENT LIGHTNING ALONG A LINE
EXTENDING FROM 31 MILES NORTHWEST OF TRURO TO 3 MILES SOUTH OF
NEWPORT...MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BOURNE...SANDWICH...MASHPEE...
FALMOUTH...TRURO...BARNSTABLE...TISBURY...VINEYARD HAVEN...
YARMOUTH...HYANNIS...WELLFLEET...DENNIS...AQUINNAH...OAK BLUFFS...
WEST TISBURY...CHILMARK...BREWSTER...EDGARTOWN...HARWICH...
ORLEANS...EASTHAM AND CHATHAM.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4174 6991 4204 7004 4209 7019 4209 7022
4208 7023 4203 7010 4179 7003 4172 7026
4181 7053 4155 7066 4141 7096 4148 7070
4130 7079 4134 7049 4137 7044 4149 7070
4165 6998 4154 7001 4154 7000
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 23, 5:32 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 23, 5:32 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 532 PM EDT SAT JUN 23 2012 .SYNOPSIS... SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TODAY. WEAK HIGH PRESSURE WILL BRING A BRIEF RETURN TO DRY WEATHER TONIGHT AND SUN. ANOTHER COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS LATE SUN NIGHT AND MON...WITH SEASONAL TEMPS CONTINUING INTO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 530 PM UPDATE... STORMS ACROSS WESTERN PORTION OF THE CWA HAS DIMINISHED. MAIN FOCUS HAS NOW TRANSITIONED TOWARDS THE COAST WHERE SEA BREEZES AND OUT FLOW BOUNDARIES ARE COLLIDING AND CREATING SURFACE CONVERGENCE FOR THE STORMS. EVOLUTION WILL MAINTAIN ALONG THE SEA BREEZE THEMSELVES. EXPECT SMALL HAIL OUT OF THESE STORMS AS COLD CORE HAS NOW ENTRENCHED THE REGION...AND SOME GUSTY WINDS. FLOODING IS ALSO NOT OUT OF THE QUESTIONS AS AIR MASS IS QUITE MOIST DUE TO THE OCEAN. EXPECT STORMS TO CONTINUE THROUGH AT LEAST 7PM. PREV DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS MASSACHUSETTS AND NEW HAMPSHIRE OVER THE PAST HOUR. STORMS HAVE FORMED ACROSS THE LEADING EDGE OF THE SHORTWAVE THAT IS PUSHING THROUGH A LOFT. TEMPS HAVE BEGUN TO COOL OFF THANKS TO THE MULTIPLE OUTFLOW BOUNDARIES AS WELL AS THE SEA BREEZES THAT DEVELOPED. EXPECT PRECIP CONTINUE TO OCCUR OVER THE NEXT FEW HOURS WITH MAIN FOCUS TURNING TO THE POTENTIAL FOR STORMS TO ALONG SEA BREEZE BOUNDARIES AS WELL AS OUT FLOW BOUNDARIES. PRECIP WILL BEGIN TO DIE DOWN AFTER SUNSET...ALSO IN CONJUNCTION WITH THE SUBSTANCE ASSOCIATED WITH THE SHORTWAVE. MAIN CONCERN FOR THE REST OF THE AFTERNOON WILL BE GUSTY WINDS...AND FLOODING. TEMPS TONIGHT WILL COOL DOWN BUT TO EXPECT SOME FOG TO DEVELOP THANKS TO CLEARING SKIES AND HIGH PRESSURE MOVING INTO THE AREA. LOW CONFIDENCE ON EXACT LOCATION AND IF IT WILL BE DENSE OR NOT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... SUNDAY... UPPER LEVEL LOW WILL LIFT NORTHWARD INTO THE MARITIMES ALLOWING FOR SLIGHT RIDGING TO MOVE INTO THE REGION. TEMPS WILL WARM INTO THE MID TO UPPER 80S ON SUNDAY. DRY AIR AT THE SURFACE AND ALOFT WILL DIMINISH ANY DIURNAL STORMS. SOME SCT CU MAY FORM DURING PEAK HEATING...BUT THAT WILL RESIDE CLOSE TOT HE BERKSHIRES. OTHERWISE EXPECT A PLEASANT SUMMER DAY. SUN NIGHT... ANOTHER UPPER LEVEL SHORTWAVE WILL MOVE ACROSS SOUTHERN ONTARIO DEVELOPING A LOW PRESSURE SYSTEM. THIS PRETTY STACKED SYSTEM WILL BRING MOISTURE OUT AHEAD OF THE FRONT. EXPECT PRECIP TO BEGIN LATE SUNDAY NIGHT INTO MONDAY MORNING. MODEST ELEVATED INSTABILITY AND GOOD DYNAMICS WITH THIS SYSTEM...WILL ALLOW FOR SOME OVERNIGHT THUNDERSTORMS. PWAT VALUES WILL RANGE FROM 1-1.5 INCHES SO HEAVY RAINFALL IS NOT OUT OF THE QUESTION. LOW PROB THAT THEY WILL BE SEVERE. OVERCAST SKIES WILL KEEP TEMPS IN THE LOW TO MID 60S OVERNIGHT. && .LONG TERM /MONDAY THROUGH SATURDAY/... MONDAY AND MONDAY NIGHT... * COLD FRNT THRU THE FCST AREA WITH SHOWERS AND THUNDERSTORMS * HEAVY RAIN AND NUISANCE FLOODING PSBL * GRADUAL CLEARING INTO THE EVNG ALL FCST GUIDANCE ON TRACK FOR A SFC COLD FRNT TO SWING ACROSS NEW ENGLAND MUCH OF THE DAY MONDAY...EXITING OFFSHORE AROUND MIDNIGHT TUESDAY. HEAVIEST OF RAINS EXPECTED DURING THE MORNING INTO MIDDAY PD...TAPERING EWD INTO THE LATER HALF OF THE DAY WITH THE MID-LVL DRY AIR PUNCH WRAPPING INTO THE REAR OF THE SYS. LOOKING AT AN OVRNGT PD OF CLEARING UNDER MODEST NW FLOW WHICH DO BELIEVE WILL USHER DRIER AIR AT THE SFC AND KEEP FOG AT A MINIMUM. CONCERNING IMPACTS...MODEST SFC TO MID-LVL MOISTURE TRANSPORT VIA S/SW FLOW IS EVIDENT AHEAD OF THE COLD FRNT. PRIMARY LOBE OF SHRTWV ENERGY DIVING SEWD WITH THE MAIN CLOSED UPR LVL LOW FROM THE HUDSON BAY RGN WILL ENHANCE HEIGHT FALLS AND UPR LVL DIFLUENCE ALONG THE SFC COLD FRNT THRU NEW ENGLAND. THUS STRONG DEEP LYR ASCENT AND FRONTOGENETICAL FORCING IS LIKELY...WARRANTING CONTINUED LIKELY POPS. FCST GUIDANCE PWATS AVERAGE 1.5 INCHES ALONG A SW TO NE AXIS AHEAD OF THE COLD FRNT. CONVECTIVE POTENTIAL IS CHALLENGING. BULK SHEAR PARALLEL TO THE SFC COLD FRNT SUGGESTS PARALLEL STRATIFORM RAINS ALONG THE COLD FRNT. THE TIMING OF THE SYS IS EARLY...SO AM SKEPTICAL AS TO POTENTIAL INSTABILITY AND WHETHER CONVECTION CAN BE ORGANIZED AND/OR SFC BASED. LED TO BELIEVE THE OUTCOME WILL BE A LINE OF SHOWERS WITH EMBEDDED HEAVIER RAINS AND SCTD THUNDERSTORMS /NOTHING SEVERE/. THE QUICK NATURE OF THE SYS LIMITS THE POTENTIAL FOR FLASH FLOODING... BUT CANT RULE OUT SOME NUISANCE FLOODING OF URBAN AND POOR DRAINAGE AREAS. TUESDAY INTO THURSDAY... * OCCLUSION SLOWLY LIFT NORTHWARD * DIURNALLY DRIVEN SHOWERS AND PSBL THUNDERSTORMS...MAINLY TUES * HIGH PRES BUILDING INTO THE RGN LATE WED INTO THURS WHILE LONG-TERM FCST GUIDANCE SPLITS OVER OUTCOMES IN THE TROPICS... THERE IS A CONSISTENT TREND IN THE MARITIME FLOW EVOLUTION FOR THE PD...WITH THE ECMWF EXHIBITING BETTER RUN-TO-RUN CONSISTENCY. STRONG CLOSED LOW GRADUALLY LIFTS NEWD AND OUT OF THE RGN AGAINST A STOUT WRN ATLANTIC RIDGE. AN OVERALL DRY PD IS ANTICIPATED WITH SEASONABLE CONDITIONS...YET CYCLONIC FLOW COUPLED WITH WELL-MIXED LOW LVLS /COLD POOL ALOFT/ DURING THE DAY WILL YIELD SHOWERS AND PSBL THUNDERSTORMS /PRIMARILY ACROSS CENTRAL AND NRN INTERIOR NEW ENGLAND/. BETTER ACTIVITY WILL BE ON TUE...LESSER ON WED...NONE ON THURS AS SFC HIGH PRES AND ANTICYCLONIC FLOW BUILDS INTO THE RGN. CHC POPS WITH CLOUDS DISSIPATING AS THEY LIFT NWD WITH TIME ON TUE...SLGT CHCS ON WED. PREVAILING WLY FLOW...BUT BECOMING LGT WITH TIME AS SFC HIGH PRES BUILDS EWD WED NGT. SEA-BREEZES MAY BE PSBL LATE WED DURING THE DAY...EXPECTED THURS. FRIDAY INTO SUNDAY... * ANOTHER SYNOPTIC SYS PSBL FRI INTO SAT * AN IMPROVING PD INTO SUN THERE IS AN APPARENT TREND OF AN INITIAL WARM FRNT ACROSS THE FCST RGN FRIDAY WITH A FOLLOW-UP COLD FRNT SATURDAY. A PERIOD OF WARMER TEMPS IS PLAUSIBLE AS THE THERMAL AXIS FROM THE DEEP S IS ADVECTED NELY AHEAD OF THE SYNOPTIC SYS DUE TO EXIT SATURDAY NIGHT INTO SUNDAY MORNING. STILL A FAIR AMNT OF UNCERTAINTY...BUT WILL LEAN MORESO TOWARDS THE ECMWF. AT FIRST GUESS...COOLER AND DRIER CONDITIONS UNDER THE INFLUENCE OF WEAK HIGH PRES IS EXPECTED FOR SUNDAY. && .AVIATION /22Z SATURDAY THROUGH THURSDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT REST OF TODAY...MODERATE TO HIGH CONFIDENCE. VFR CONDITIONS WILL DOMINATE TODAY. EXPECT MVFR CONDITIONS IN CIGS AND VSBYS THIS AFTERNOON WITHIN THUNDERSTORMS...GUSTY WINDS AND SMALL HAIL IS ALSO POSSIBLE. TONIGHT...MODERATE TO HIGH CONFIDENCE. ANY SCT SHOWERS/TSTMS WILL DIMINISH BY AROUND 02Z-03Z. MAY SEE LOCAL MVFR CIGS/VSBYS. EXPECT CLEARING TO ARRIVE FROM N-S...THOUGH LOW CLOUDS MAY LINGER ALONG THE COAST. MODERATE PROB OF FOG DEVELOPMENT. SUNDAY...HIGH CONFIDENCE. VFR. INCREASING MID AND HIGH CLOUDS. SUNDAY NIGHT...MODERATE CONFIDENCE. VFR CONDITIONS WILL DETERIORATE INTO MVFR DURING THE OVERNIGHT HOURS AS SHOWERS AND THUNDERSTORMS APPROACH FROM WEST TO EAST. LOW PROB OF IFR CONDITIONS. KBOS TAF...HIGH CONFIDENCE FOR MAINLY VFR CONDITIONS THROUGH TONIGHT. SEA BREEZE WILL CONTINUE UNTIL SUNSET. EXPECT BRIEF MVFR- IFR IN SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOP LATE THIS AFTERNOON INTO THE EVENING. KBDL TAF...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS THROUGH TONIGHT. BRIEF MVFR CIGS/VSBYS ARE POSSIBLE IN ANY SCT SHOWERS/TSTMS THIS AFTERNOON/EVENING. LOW TO MOD PROB OF FOG DEVELOPING TONIGHT. OUTLOOK...MONDAY THROUGH THURSDAY... MONDAY INTO MONDAY NIGHT...MODERATE TO HIGH CONFIDENCE COLD FRNT WITH ATTENDANT +RA AND PSBL TSRA. INTERMITTENT IFR VSBY IMPACTS EXPECTED. GUSTY WINDS. EXPECTING WORST CONDITIONS MORNING INTO MIDDAY PD. ENERGY OFFSHORE AROUND MIDNIGHT TUE. TUESDAY INTO THURSDAY...MODERATE TO HIGH CONFIDENCE. VFR CONDITIONS. SHRA AND ISO TSRA ACROSS NRN/WRN INTERIOR NEW ENGLAND TUE. LESSER CHCS WED. ALL CLEAR THURS. && .MARINE... HIGH CONFIDENCE THROUGH SUNDAY. EXPECT WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT CRITERIA THROUGH TONIGHT. HOWEVER...COULD POTENTIALLY SEE A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING THIS EVENING. EXPECT THIS TO PUSH OFFSHORE BY AROUND 04Z-05Z. PATCHY FOG IS ALSO POSSIBLE WITH REDUCED VSBYS LATE TONIGHT INTO EARLY SUNDAY. SUNDAY LOOKS TO BE A NICE DAY FOR BOATING...THOUGH NOTING S WIND GUSTS MAY INCREASE TO 20 KT DURING THE AFTERNOON ACROSS THE EASTERN WATERS. APPROACHING COLD FRONT ON SUNDAY NIGHT WILL HELP INCREASE SEAS TO 5FT...SO SCA MAY BE NEEDED. OUTLOOK...MONDAY THROUGH THURSDAY... MONDAY INTO TUESDAY... SHOWERS AND THUNDERSTORMS EXPECTED AROUND MIDDAY MONDAY ACROSS THE WATERS...EXITING MON NGT INTO TUES. ANTICIPATE MODEST SLY FLOW WITH GUSTS EXCEEDING 25 KTS AND WAVES BUILDING 5 FT OR GREATER ALONG THE S INNER AND OUTER WATERS AND E OUTER WATERS. WEDNESDAY ONWARD... MUCH OF THE FCST REVOLVES AROUND WHETHER A TROPICAL SYS WILL LIFT NEWD INTO THE WRN ATLANTIC GENERATING SWELL AND RESULTING IN WAVES EXCEEDING 5 FT. SHOULD THIS OUTCOME NOT COME TO FRUITION...EXPECT WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT ADV. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...SIPPRELL/DUNTEN NEAR TERM...DUNTEN SHORT TERM...DUNTEN LONG TERM...SIPPRELL AVIATION...SIPPRELL/DUNTEN MARINE...SIPPRELL/DUNTEN
Hazardous weather outlook, Jun 23, 3:05 PM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 305 PM EDT SAT JUN 23 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-241915- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 305 PM EDT SAT JUN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE PROBABILITY FOR A FEW STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS WOULD BE HAIL AND GUSTY WINDS. HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING IS ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-241915- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 305 PM EDT SAT JUN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE PROBABILITY FOR A FEW STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS AND HAIL LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 23, 4:23 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT SAT JUN 23 2012
MAZ005>007-232115-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-WESTERN ESSEX MA-
423 PM EDT SAT JUN 23 2012
AT 418 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL ALONG A LINE
EXTENDING FROM HAVERHILL TO NORTH ANDOVER TO 3 MILES WEST OF
TEWKSBURY...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF SALEM TO
LAWRENCE TO 2 MILES SOUTHEAST OF LOWELL...MOVING EAST AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...NEWBURY...WEST NEWBURY...
MERRIMAC...TEWKSBURY...GROVELAND...ANDOVER...AMESBURY...
GEORGETOWN...NEWBURYPORT...SALISBURY...MIDDLETON...BOXFORD...
TOPSFIELD AND ROWLEY.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4289 7088 4287 7085 4287 7083 4287 7081
4275 7079 4258 7099 4259 7135 4268 7122
4282 7111 4281 7107 4286 7103 4287 7097
4289 7092
SIPPRELLLocal storm report, Jun 23, 5:27 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
527 PM EDT SAT JUN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG BOXFORD 42.67N 70.99W
06/23/2012 ESSEX MA AMATEUR RADIO
TREE DOWN ON CAR BLOCKING LAKE SHORE ROAD. TREE AND
WIRES DOWN ON GLENDALE ROAD
&&
WASLocal storm report, Jun 23, 5:41 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
541 PM EDT SAT JUN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG KEENE 42.95N 72.30W
06/23/2012 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN IN WEST KEENE
0340 PM TSTM WND DMG CHESTERFIELD 42.40N 72.85W
06/23/2012 HAMPSHIRE MA AMATEUR RADIO
TREED OWN ON HYDE HILL ROAD
0405 PM TSTM WND DMG WESTHAMPTON 42.30N 72.77W
06/23/2012 HAMPSHIRE MA AMATEUR RADIO
TREES AND WIRES DOWN ON RTE 66
0431 PM TSTM WND DMG NORTH ANDOVER 42.70N 71.12W
06/23/2012 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON SECOND AND MORRIS STREET... TREE
DOWN ON RTE 114 EASTBOUND. 2 LARGE LIMBS DOWN BLOCKING
AUTRAM ROAD
0438 PM TSTM WND DMG BOXFORD 42.67N 70.99W
06/23/2012 ESSEX MA AMATEUR RADIO
TREE DOWN ON CAR BLOCKING LAKE SHORE ROAD. TREE AND
WIRES DOWN ON GLENDALE ROAD
0450 PM HAIL BOXFORD 42.67N 70.99W
06/23/2012 M0.75 INCH ESSEX MA NWS EMPLOYEE
0505 PM HAIL WESTON 42.37N 71.27W
06/23/2012 M0.75 INCH MIDDLESEX MA AMATEUR RADIO
0.75 HAIL ON RTE 128
0514 PM TSTM WND DMG DANVERS 42.57N 70.95W
06/23/2012 ESSEX MA AMATEUR RADIO
LARGE TREE LIMB DOWN ON DAYTON STREET
&&
WASSpecial weather statement, Jun 23, 6:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
629 PM EDT SAT JUN 23 2012
MAZ018>022-RIZ007-232315-
BARNSTABLE MA-EASTERN PLYMOUTH MA-NEWPORT RI-SOUTHERN BRISTOL
MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
629 PM EDT SAT JUN 23 2012
AT 627 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH
ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF PEMBROKE TO 4 MILES
SOUTHEAST OF MIDDLEBOROUGH TO 2 MILES SOUTHWEST OF WESTPORT...OR
ALONG A LINE EXTENDING FROM 11 MILES NORTH OF PLYMOUTH TO 11 MILES
SOUTHWEST OF PLYMOUTH TO 6 MILES SOUTH OF FALL RIVER...MOVING EAST AT
25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...KINGSTON...CARVER...DUXBURY...
PLYMOUTH...NEW BEDFORD...ACUSHNET...ROCHESTER...WAREHAM...
MATTAPOISETT...MARION AND BOURNE.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
&&
LAT...LON 4169 7064 4167 7066 4171 7067 4172 7071
4167 7071 4168 7074 4161 7080 4162 7085
4160 7081 4160 7082 4162 7088 4164 7119
4209 7080 4208 7064 4200 7060 4199 7064
4204 7065 4200 7070 4193 7053 4179 7051
SIPPRELLLocal storm report, Jun 23, 6:40 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
640 PM EDT SAT JUN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG KEENE 42.95N 72.30W
06/23/2012 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN IN WEST KEENE
0340 PM TSTM WND DMG CHESTERFIELD 42.40N 72.85W
06/23/2012 HAMPSHIRE MA AMATEUR RADIO
TREED OWN ON HYDE HILL ROAD
0405 PM TSTM WND DMG WESTHAMPTON 42.30N 72.77W
06/23/2012 HAMPSHIRE MA AMATEUR RADIO
TREES AND WIRES DOWN ON RTE 66
0431 PM TSTM WND DMG NORTH ANDOVER 42.70N 71.12W
06/23/2012 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON SECOND AND MORRIS STREET... TREE
DOWN ON RTE 114 EASTBOUND. 2 LARGE LIMBS DOWN BLOCKING
AUTRAM ROAD
0438 PM TSTM WND DMG BOXFORD 42.67N 70.99W
06/23/2012 ESSEX MA AMATEUR RADIO
TREE DOWN ON CAR BLOCKING LAKE SHORE ROAD. TREE AND
WIRES DOWN ON GLENDALE ROAD
0450 PM HAIL BOXFORD 42.67N 70.99W
06/23/2012 M0.75 INCH ESSEX MA NWS EMPLOYEE
0505 PM HAIL WESTON 42.37N 71.27W
06/23/2012 M0.75 INCH MIDDLESEX MA AMATEUR RADIO
0.75 HAIL ON RTE 128
0507 PM TSTM WND DMG ARLINGTON 42.42N 71.16W
06/23/2012 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON MYSTIC LAKE DRIVE
0511 PM TSTM WND DMG WESTWOOD 42.22N 71.22W
06/23/2012 NORFOLK MA AMATEUR RADIO
ELECTRICAL LINES DOWN ON CHURCH STREET
0511 PM TSTM WND DMG NEEDHAM 42.28N 71.24W
06/23/2012 NORFOLK MA AMATEUR RADIO
LARGE BRANCHES DOWN ON NOHATON AND HARRIS STREETS
0514 PM TSTM WND DMG DANVERS 42.57N 70.95W
06/23/2012 ESSEX MA AMATEUR RADIO
LARGE TREE LIMB DOWN ON DAYTON STREET
0519 PM TSTM WND DMG WALTHAM 42.39N 71.24W
06/23/2012 MIDDLESEX MA AMATEUR RADIO
FOREST STREET AT TRAPELO FLOODED AND IMPASSABLE
0525 PM TSTM WND DMG BROOKLINE 42.32N 71.14W
06/23/2012 NORFOLK MA AMATEUR RADIO
TENTS AT AMATEUR RADIO FIELD DAY SITE BLOWN OVER.
SEVERAL TREES DOWN
0543 PM TSTM WND DMG MELROSE 42.45N 71.06W
06/23/2012 MIDDLESEX MA AMATEUR RADIO
CAR STUCK IN FLOOD WATERS UNDER RAILROAD BRIDGE...
PERSON TRAPPED IN VEHICLE AND RESCUED
0549 PM TSTM WND DMG MEDFORD 42.42N 71.11W
06/23/2012 MIDDLESEX MA AMATEUR RADIO
TUFTS UNIVERSITY ROAD NEAR PD HQ FLOODED AND IMPASSABLE
0558 PM FLOOD MALDEN 42.43N 71.06W
06/23/2012 MIDDLESEX MA AMATEUR RADIO
8 TO 12 INCHES OF WATER FLOODING PLEASANT STREET
0604 PM TSTM WND DMG HINGHAM 42.24N 70.89W
06/23/2012 PLYMOUTH MA AMATEUR RADIO
4 TREES DOWN ON 4 DIFFERENT STREETS WITH ONE ROAD
BLOCKED WITH FALLEN TREE
0604 PM FLOOD PEABODY 42.53N 70.97W
06/23/2012 ESSEX MA AMATEUR RADIO
TWO FEET OF WATER WITH FLOODING AT MARGIN AND SHELDON
STREETS
0606 PM FLOOD MEDFORD 42.42N 71.11W
06/23/2012 MIDDLESEX MA AMATEUR RADIO
CAR STUCK IN FLOOD WATERS UNDER THE BRIDGE ON
WINCHESTER SREET
0608 PM FLOOD LYNNFIELD 42.54N 71.04W
06/23/2012 ESSEX MA AMATEUR RADIO
LYNNFIELD TUNNEL ON RTE 1 CLOSED DUE TO FLOODING
&&
WASSpecial weather statement, Jun 23, 6:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
645 PM EDT SAT JUN 23 2012
MAZ022-023-240015-
BARNSTABLE MA-DUKES MA-
645 PM EDT SAT JUN 23 2012
AT 640 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS PRODUCING FREQUENT LIGHTNING ALONG A LINE
EXTENDING FROM 31 MILES NORTHWEST OF TRURO TO 3 MILES SOUTH OF
NEWPORT...MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BOURNE...SANDWICH...MASHPEE...
FALMOUTH...TRURO...BARNSTABLE...TISBURY...VINEYARD HAVEN...
YARMOUTH...HYANNIS...WELLFLEET...DENNIS...AQUINNAH...OAK BLUFFS...
WEST TISBURY...CHILMARK...BREWSTER...EDGARTOWN...HARWICH...
ORLEANS...EASTHAM AND CHATHAM.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4174 6991 4204 7004 4209 7019 4209 7022
4208 7023 4203 7010 4179 7003 4172 7026
4181 7053 4155 7066 4141 7096 4148 7070
4130 7079 4134 7049 4137 7044 4149 7070
4165 6998 4154 7001 4154 7000
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:22 PM EDT | Special Weather Statement | BOX | Franklin | 38 min |
| Jun 23, 3:52 PM EDT | Special Weather Statement | BOX | Franklin | 38 min |
| Jun 23, 4:23 PM EDT | Special Weather Statement | BOX | Essex | 52 min |
| Jun 23, 4:30 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 35 min |
| Jun 23, 4:42 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Suffolk | 48 min |
| Jun 23, 4:56 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 49 min |
| Jun 23, 4:57 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 33 min |
| Jun 23, 5:01 PM EDT | Special Marine Warning | BOX | 89 min | |
| Jun 23, 5:09 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 36 min |
| Jun 23, 5:19 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 4 hr |
| Jun 23, 5:22 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth, Suffolk | 53 min |
| Jun 23, 5:26 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 35 min |
| Jun 23, 5:27 PM EDT | Special Marine Warning | BOX | 33 min | |
| Jun 23, 5:52 PM EDT | Special Marine Warning | BOX | 30 min | |
| Jun 23, 5:55 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jun 23, 6:06 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 39 min |
| Jun 23, 6:10 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 31 min |
| Jun 23, 6:11 PM EDT | Special Marine Warning | BOX | 26 min | |
| Jun 23, 6:29 PM EDT | Special Weather Statement | BOX | Bristol, Plymouth | 46 min |
| Jun 23, 6:35 PM EDT | Special Marine Warning | BOX | 55 min | |
| Jun 23, 7:26 PM EDT | Special Marine Warning | BOX | 40 min | |
| Jun 23, 5:51 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport, Washington | 32 min |
| Jun 23, 3:44 PM EDT | Special Weather Statement | BOX | 46 min | |
| Jun 23, 3:18 PM EDT | Special Weather Statement | BOX | Cheshire | 42 min |
| Jun 23, 3:25 PM EDT | Special Weather Statement | BOX | Rockingham | 50 min |
| Jun 23, 4:16 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 17 min |
Nearby
Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.